MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-13
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8mm monopolar curved scissors (mcs) instrument tip could not be mounted on the instrument.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm monopolar curved scissors (mcs) instrument for failure analysis investigation.The instrument was analyzed, and the complaint could not be confirmed.Functional testing of the device in an attempt to replicate the reported complaint is not possible due to the returned condition of the device.The mcs tip was returned with a missing retaining cover.The mcs rip ball was able to fit into an in-house instrument's socket and the scissor clevis' base is able to fit on the instrument.An additional observation not reported by site is that the mcs tip was returned with a missing retaining cover.The missing cover measured approximately 0.565" x 0.290" in size.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20660860
Report Number2955842-2024-21837
Device Sequence Number12605478
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(10)K10240222
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-13
Device Catalogue Number430035
Device Lot NumberK10240222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale